Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 21, 2014, 04:38:27 PM

Login with username, password and session length


Members
  • Total Members: 24265
  • Latest: Ngthy
Stats
  • Total Posts: 650094
  • Total Topics: 49623
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Reyataz and Epzicom Regimen  (Read 1584 times)

0 Members and 1 Guest are viewing this topic.

Offline ChristopherSF

  • Member
  • Posts: 20
Reyataz and Epzicom Regimen
« on: November 10, 2006, 06:59:06 PM »
Hello Everyone..

Is anyone out there taking Reyataz and Epzicom?  Or has anyone taken that combination in the past and then come off of it because of sleep issues?   Would like to chat with someone more about this.... my sleep has been so screwed up since I started this treatment a year ago. Can never sleep through the night and often have problems falling asleep.  I am thinking about changing meds... just wanted to get some thoughts from folks.   I exercise and lift weights 5-6 days a week, eat great.... just can't conquer the sleep....  help :)

Thanks much.

Christopher

Offline Eldon

  • Member
  • Posts: 2,664
Re: Reyataz and Epzicom Regimen
« Reply #1 on: November 10, 2006, 07:02:59 PM »
Hey Chris,

It is good to hear from you. In fact, I am currently taking the same regimen Epzicom and Reyataz. In the beginning there were some issues that I had with sleeping. However, through accepting the situation and understanding what the situation was, my sleeping has dramatically improved.

You are more than welcome to PM me if you choose to do so.


Make the BEST of each Day!

Offline lostboy

  • Member
  • Posts: 67
Re: Reyataz and Epzicom Regimen
« Reply #2 on: November 10, 2006, 07:33:32 PM »
Chris,

I'm on not on the combined Epzicom pill yet, but I'm taking Abacavir & 3TC seperately with Reyataz.  I haven't noticed sleep problems. Any sleep interruptions I do have are usually caused by my two young sons.

Have you talked to your doctor about this?

All the best,

Lost

"There is no gene for the human spirit"

Offline Blixer

  • Member
  • Posts: 712
Re: Reyataz and Epzicom Regimen
« Reply #3 on: November 10, 2006, 07:39:41 PM »
Chris,
I was on Epzicom and Sustiva to begin with. I had some sleep issues at first and moved my dosing to the morning.  It worked marvelously for me.  My doctor tried putting me on Ambien to see if that helped but it didn't make a difference.  And I didn't want to be on sleeping aids in addition to the other meds.  But the switch to mornings worked.

I would agree with what the others have suggested... talk to your doctor.
David
Diagnosed 1/9/06
8/27/2007 CD4 598, 29%, VL 58 (72 wks)
11/19/2007 CD4 609, 30%, VL < 50 (84 wks)
2/11/2008 CD4 439, 27%, VL <50 (96 wks)
5/5/2008 CD4 535, 28%, VL <50 (108 wks)
10/20/2008 CD4 680, 28%, VL <50 (132 wks)
Changed to Atripla in 2012
1/14/2013 CD4 855, 35%, VL <40

Offline Eldon

  • Member
  • Posts: 2,664
Re: Reyataz and Epzicom Regimen
« Reply #4 on: November 11, 2006, 12:33:07 AM »
Hey Chris,

Here are some of the things that you can try to help you with your situation:

1. Regular rise and fall-go to bed at the same time every evening, arise at the same time every morning regardless of how much sleep you did of didn't get. By doing this, it resets your body clock, and humans seem to thrive on regularity.

2. A peaceful evening-leisure, relaxation, no excercise three hours before retiring, no heavy eating and listen to some relaxation music of your choice.

3. No Naps! - unless your doctor or common sense dictates otherwise.

4. No stimulants! - caffeine, alcohol, chocolate, sugars, or nicotine, all have a stimulating effect.

5. Sleep conductive environment, make your nest for sleep. No television or reading in the bedroom. if you are not asleep after (20) twenty or (30) thirty minutes, get up and go into another part of your house and read or watch TV. Also, a warm cup of milk does wonders as well.

This should help you out tremendously. I would like to point out that meditation and relaxation goes together. It extremely reduces your internal anxiety and relaxes you.

Make the BEST of each Day!
« Last Edit: November 12, 2006, 06:41:06 PM by Eldon »

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: Reyataz and Epzicom Regimen
« Reply #5 on: November 11, 2006, 03:23:05 AM »
Hey hello Christopher

The two drugs in your combo that may be the cause are Reyataz and abacavir (Ziagen), one of the two drugs in Epzicom ... Sleep problems are rare with abacavir, bit more common with Reyataz.

Blixer's suggestion on dose timing is a good un, I used to take my Reyataz combo in the evening but found nodding off a problem. Shifting the time I took my meds to earlier in the day (well, lunchtime as it happens) sorted that for me.

In terms of switching, some people react badly to individual drugs, and a switch may solve the problem. However, some people react badly to classes of drugs, so another PI instead of Reyataz, or another pair of nukes to replace the Epzicom, may not improve the situation.  Only way to find out is to try it and see.

It may not be the meds.   A number of simple things can affect sleep ... exercise, hydration, when you eat etc. Now your virus is hammered, your body will be more energetic and alive.  Maybe, the (cellular) tiredness that goes with an unsuppressed viral load taken care of, your body is behaving as it wants, and the sleeplessness is down to some other factor.  Before thinking about changing meds, your doc will prob want to explore this line of thinking first, and, along the line's Eldon suggests, get you to keep a sleep diary & practice some "sleep hygiene" (as they call it). And/or provide a sleep aid in the form of another pill (another pill....hmmm).

- matt
"The object is to be a well patient, not a good patient"

Offline ChristopherSF

  • Member
  • Posts: 20
Re: Reyataz and Epzicom Regimen
« Reply #6 on: November 12, 2006, 04:37:00 PM »
THanks for the responses.  I have done much of the sleep hygiene mentioned by Eldon.  As far as dosing, I am taking my meds in the morning. Have tried many sleeping aids.. Ambien and Lunestra don't work for me.  Well I will keep plugging away at this and hopefully my sleep will get better.... hate to switch meds considering I am undetectable and have a T cell count at 800.  Again many thanks to those who responded.

Christopher

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.